Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Abdominal pain, burning when sitting up from bed. Negative UTI stick test and CT scan. Taking Cipro. Help

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1561 Questions
Woke up with severe pain in left upper burned and hurt when it tried to sit up from bed. Dr took exam checked my left side and I yelled in pain. Took a test for UTI-stick positive with 100.4 fever but culture was negative.CT scan negative..pain still present -a little less. I was on Cipro for 2.5 days...Dr said no need to take!
Posted Tue, 4 Sep 2012 in General Health
Answered by Dr. Vidya KR 1 hour later

Thanks for posting your query.

UTI presents as fever with chills and rigors, and urinary symptoms like burning micturition, increased frequency. As you do not have these symptoms and your urine culture is also negative, less likely to be UTI.

Since you have already started cipro (antibiotic), better to continue to complete the course of antibiotics, as you had fever.

Pain in left upper abdomen more in favor of gastritis and since it persists; you can take proton pump inhibitors like pantoprazole, along with the antibiotic. This will reduce acid secretion and reduces pain. For pain, you may take a good analgesic for at least 1 - 2 days like Tylenol, which will reduce pain and no side effect of gastritis. Drink plenty of water (at least 2 liter/day).

Since you are suffering from osteoarthritis, if you are taking every day NSAIDs for it, the chances of gastritis are more so you can discuss on it to get better treatment.

If pain persists then get done one USG (Ultrasound) abdomen and pelvis to rule out any other diseases.

I hope this answers your query. Please accept my answer in case you do not have further queries.

In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you.

Wishing you good health.

Dr. Vidya KR
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor